Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2007, 5:25 PM MDT for Morrill County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 5:25 PM MDT (23:25 UTC)
- Expired
- Aug 10, 2007, 6:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 102326 SVRCYS NEC123-110000- /O.NEW.KCYS.SV.W.0108.070810T2325Z-070811T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 525 PM MDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 600 PM MDT * AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP LAKE...OR ABOUT 26 MILES NORTH OF SIDNEY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN MORRILL COUNTY THROUGH 600 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4159 10298 4144 10296 4145 10265 4169 10264 $$
2 follow-up statements
000 WWUS55 KCYS 102343 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT FRI AUG 10 2007 NEC123-110000- /O.CON.KCYS.SV.W.0108.000000T0000Z-070811T0000Z/ MORRILL NE- 543 PM MDT FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHEASTERN MORRILL COUNTY... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF BROADWATER...OR ABOUT 21 MILES WEST OF OSHKOSH...MOVING EAST AT 25 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4159 10298 4144 10296 4145 10265 4169 10264 $$
000 WWUS55 KCYS 102359 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 558 PM MDT FRI AUG 10 2007 NEC123-110008- /O.EXP.KCYS.SV.W.0108.000000T0000Z-070811T0000Z/ MORRILL NE- 558 PM MDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL COUNTY EXPIRES AT 600 PM MDT... THE STORM HAS MOVED EAST INTO GARDEN COUNTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. NO SEVERE WEATHER REPORTS WERE RECEIVED HERE AT THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE...HOWEVER HAIL LIKELY FELL IN THE AREA BETWEEN BROADWATER AND LISCO WITH THE STORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4159 10298 4144 10296 4145 10265 4169 10264 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:35 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 10, 3:35 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT FRI AUG 10 2007
.SHORT TERM...TONIGHT THROUGH SUNDAY.
TONIGHT...RED FLAG WARNING WAS A GOOD CALL BY PREVIOUS SHIFT TEAMS
PER SURFACE OBSERVATIONS. ENDING TIME LOOKS GOOD BASED ON PROGS AND TRENDS
IN SURFACE OBSERVATIONS. ISOLATED TO SCATTERED EVENING THUNDERSTORMS
EAST OF THE LARAMIE RANGE PER CONVECTIVE PARAMETERS AND TRENDS.
PREFRONTAL SURFACE TROUGH AND COLD FRONT PASS AFTER MIDNIGHT
USHERING IN A COOLER AND MORE MOIST ATMOSPHERE IN THE LOWER LEVELS.
SATURDAY...NO THUNDERSTORMS EXPECTED WITH DRIER AND MORE STABLE
AIRMASS IN PLACE IN THE WAKE OF THE COLD FRONT. PEOPLE WHO LIKE WARM
DAYS WITH LOW RELATIVE HUMIDITIES WILL LOVE THIS DAY.
SATURDAY NIGHT...ANOTHER PLEASANTLY COOL LATE SUMMER NIGHT TYPICAL
OF THIS CLIMATIC REGIME AND LOCALE. THUNDERSTORMS LOOK UNLIKELY DUE
TO LACK OF LOW/MID LEVEL MOISTURE AND LIFT.
SUNDAY...RETURN FLOW DEVELOPS ONCE AGAIN IN THE POST COLD FRONTAL
REGIME. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP ALONG/WEST OF
THE LARAMIE RANGE IN LOW LEVEL CONVERGENCE AXIS AND LOW LEVEL TROUGH
AXIS. RUBIN
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
THE MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT FOR EARLY
NEXT WEEK WITH AN UPPER LEVEL LOW ALONG THE BRITISHI COLUMBIA COAST
AND A PERSISTENT RIDGE OVER THE CONTINENTAL UNITED STATES. SOUTHWEST
FLOW ALOFT WILL PREVAIL THROUGH THE EXTENDED TIME-FRAME. HAVE
INTRODUCED CHANCES FOR SHOWERS AND THUNDERSTORMS OVER EXTREME
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SUNDAY EVENING
WITH THIS PACKAGE BASED ON GOOD INSTABILITY AND MOISTURE AXIS BEING
PRESENT BENEATH A WEAK DISTURBANCE IN THE SOUTHWEST FLOW ALOFT. A
COLD FRONT WILL PUSH SOUTH ACROSS THE AREA MONDAY MORNING...WITH THE
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE WESTERN ZONES
DURING THE AFTERNOON AND EVENING WITH UPSLOPE FLOW DEVELOPING. THE
SURFACE TROUGH AND FRONT WILL BACK UP AGAINST THE HIGHER TERRAIN
WITH RETURN FLOW PRESENT MONDAY NIGHT AND INCREASED SHOWER AND
THUNDERSTORM COVERAGE TUESDAY AFTERNOON AND EVENING. THE UPPER LEVEL
RIDGE REDEVELOPS FOR MIDWEEK AND LATE IN THE WEEK. MONDAY WILL BE
THE WARMEST DAY IN THE PERIOD WITH TEMPERATURES 10 TO 15 DEGREES
ABOVE NORMAL. FOLLOWING THE COLD FRONT PASSAGE...TEMPERATURES
THROUGH THE LONG TERM WILL BE AROUND 5 TO 10 DEGREES ABOVE NORMAL.
CARPENTER
&&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING EAST OF
THE LARAMIE RANGE WITH LOCALIZED MVFR. VFR OTHERWISE. RUBIN
&&
.FIRE WEATHER...EXCELLENT CALL BY PREVIOUS SHIFT TEAMS IN ISSUING CURRENT
RED FLAG WARNING AND PREVIOUS FIRE WEATHER WATCH AND GIVING OUR CUSTOMERS
AN EARLY HEADS UP. BASED ON CURRENT OBSERVATIONS AND
PARAMETERS...WILL NOT EXTEND THE CURRENT RED FLAG WARNING PAST 7 PM
THIS EVENING. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR WYZ059-
WYZ060-WYZ061-WYZ062-WYZ063-WYZ064.
NE...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR NEZ001-
NEZ002-NEZ003.
&&
SHORT TERM/AVIATION/FIRE WX...RUBIN
LONG TERM....CARPENTERHazardous weather outlook, Aug 10, 10:00 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT FRI AUG 10 2007 NEZ003-021-054-055-111145- BOX BUTTE-MORRILL-KIMBALL-CHEYENNE- 1000 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT FORM WILL PRODUCE MAINLY GUSTY WINDS...RAIN AND A FEW LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-002-019-020-WYZ059>070-111145- SIOUX-DAWES-SCOTTS BLUFF-BANNER-CONVERSE-NIOBRARA- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1000 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH THURSDAY...ESPECIALLY IN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:07 AM MDT | Red Flag Warning | CYS | 13 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.